ArticleCureus2025
When Gains Go Wrong: A Case of Selective Androgen Receptor Modulator-Related Liver Injury.
Article in Cureus, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Selective androgen receptor modulators (SARMs) causing drug-induced liver injury is a rare, albeit inadequately described, potentially serious side effect for those in the fitness industry looking to maximize muscle growth, strength gain, and fat loss as quickly as possible. We present a case of a patient with drug-induced liver injury after starting Stenabolic, a newer SARM. We report a case of a 40-year-old male who presented with vague gastrointestinal symptoms. Before the presentation, he was relatively healthy but taking multiple over-the-counter supplements. Although he had been taking most of these supplements for a long time without notable side effects, he had recently started taking Stenabolic, a performance-enhancing drug under the SARM category. Laboratory and imaging studies confirmed hepatocellular injury. After ruling out infectious and autoimmune etiology, it was thought that the likely source was Stenabolic. The patient was treated with supportive care and was advised to discontinue Stenabolic. Upon discharge, he began to show clinical improvement. Although there is limited research about Stenabolic, other agents in the SARM class have been implicated in similar patterns of liver injury. Its structural and pharmacologic similarities to anabolic steroids raise concern for hepatotoxicity through an idiosyncratic immune-mediated mechanism. This case highlights the potential hepatotoxicity of performance-enhancing supplements like Stenabolic. With the growing popularity of SARMs and limited regulation, healthcare providers should maintain a high index of suspicion for supplement-induced liver injury. Further research is needed to clarify the safety and mechanisms of these agents. Until then, their use should be discouraged.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.